Anyone else have problems with Paragard IUD!? - Mothering Forums
Forum Jump: 
 
Thread Tools
#1 of 4 Old 03-10-2014, 04:18 PM - Thread Starter
 
jordyn7465's Avatar
 
Join Date: Mar 2014
Posts: 6
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
I have had it for almost two years. The first year and a half was fine. Lately I have been crampy after my period along with back pains. I have been spotting through the month and I'm not really sure what's up!?

Thoughts?
jordyn7465 is offline  
#2 of 4 Old 03-12-2014, 07:42 PM
 
zoorun's Avatar
 
Join Date: Mar 2014
Posts: 2
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

I got my copper IUD back in November and it was great the first few months. Then within the last few months I have had debilitating back pain during periods, pain during sex, cramping  (like bad cramping) a week before my period, spotting through the whole month and to top it ll off, horrid acne! I just got it removed today, I don't know what the problem is, I have friends who love it, but my experience was awful! Unfortunately back on the pill I go.

zoorun is offline  
#3 of 4 Old 03-14-2014, 05:56 PM
 
crayon's Avatar
 
Join Date: Aug 2002
Location: Where snow drifts, drift....
Posts: 3,800
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)

Get it out... It is a horrible bugger. 

The list of side effects goes on and some you will not even realize are the cause of the IUD because they come on slowly or can easily be overlooked by medical professionals as other issues and they will convince you it is NOT due to a "non-hormonal" BC. But it IS... Cramping is the least of the side effects if that says anything. I suffered pain, craps, back pain, pain with sex, diarrhea for 2 years, hair loss, weight gain, fogginess, exhaustion (I can not even express the amount of exhaustion), mood swings, always feeling sick, leg pain, pelvic (more specifically cervical pain) so sharp it would stop me in my tracks and make me double over and nearly pass out. dizziness that was so shocking and unexpected I thought I would pass out and hurt myself. 

It goes on... but some are so vague that it is hard to put them all as "side effects of a non-hormonal birth control"... but the more I dug, the more I read, other women were having the very same issues- where before they got it they were fine- then their world was literately spinning and they lacked any energy to get it in order. I would surface clean my house, but it has not been "CLEANED" since I got the stupid IUD in. It has been out 2 weeks and my life is getting a bit more normal- but it is a LONG process.. very long -the longer it is in and messes with so many different levels of your life, it takes a long time to get it in order again. 

 


[B][I]~Ang~ Mom to 2 sport-head crazy girls: Rainey and Breeze  and my little lost love- @18 weeks with gestational age of 7 weeks
crayon is offline  
#4 of 4 Old 03-20-2014, 12:00 PM
 
Mamanemone's Avatar
 
Join Date: Mar 2014
Posts: 8
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

I had the paragard between my first two kids and really liked it.  I never had a menstrual cycle in that time, though.  Fast forward a year.   I had it after my 2nd child and had it in once my cycles started and it was HORRIBLE.  Terrible cramps that started days before my cycle.  Heavy bleeding that went on for at least a week.  And significant spotting between cycles.  I finally made the decision to have it removed and my appointment ended up being DURING one of my cycles.  When I drove to the clinic, by back was killing me, my cramps were terrible, I felt like $#%&.  She took it out and I felt instantly better.  My cramps were completely gone within two hours and my period was FINISHED by the end of the day.  It had only started two days before!!  I've had two cycles without it now: no spotting, no cramps.  My sex drive is back (!!) and I just feel better generally.  I was so disappointed as this seemed like the best option.  I think your body sees it as a foreign body and responds by trying to get rid of it.

 

I found another great option, and I really like it so far.  It's called the FemCap.  My OB gave me a prescription the same day I had my IUD removed and I ordered it from the website.  I couple it with a natural spermicide and it's great!  My husband feels it occasionally, but it isn't a big deal.  It is a silicone cap that goes over your cervix and you can leave it in for 48 hours (and have sex as much as you want in that time!).  It's no more difficult to put in than a diva cup.  I say get your IUD out asap and look into the FemCap if you don't want hormones.  Good luck!

 

P.S. Anecdotal, but my girlfriend also had trouble with the Paragard and when she removed it she lost 30 pounds within a year and gained her sex drive back, without changing anything else.  Hmmm...

Mamanemone is offline  
Reply

Tags
Family Planning , Fertility

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off